It's important to note that not everyone who uses testosterone cream will experience acne as a side effect. The likelihood and severity of acne can vary depending on factors such as individual sensitivity to hormonal changes, dosage, duration of use, and other individual characteristics.
In my clinic, Majority of symptomatic women iwith low testosterone blood levels opt for testosterone, So far, I've had 3 women complain of acne which resolved promptly with or without treatment, one of the women decided to stop testosterone because she neither desired acne treatment, neither did she wish to wait and see if it clears naturally.
Testosterone cream can potentially cause acne due to its effects on the skin's oil glands and hormone balance. Acne is primarily caused by an overproduction of sebum, the natural oil produced by the sebaceous glands in the skin. Sebum can clog hair follicles and lead to the formation of acne lesions, such as blackheads, whiteheads, pimples, or cysts.
When testosterone cream is applied to the skin, it can increase the levels of testosterone in the body, including the skin. Testosterone is known to stimulate the activity of the sebaceous glands, leading to an increase in sebum production. Excessive sebum production can create an environment that favors the growth of bacteria and the development of acne.
Moreover, testosterone can also affect the balance of other hormones in the body, such as increasing the production of dihydrotestosterone (DHT). DHT is a more potent form of testosterone that is associated with the development of acne. It can cause the sebaceous glands to enlarge and produce more sebum, further contributing to acne formation.
If you are experiencing acne or any other concerning side effects from using testosterone cream, it's advisable to consult with a healthcare professional. They can provide personalized guidance and recommend appropriate measures to manage the acne or adjust your treatment regimen if needed.